Alert archive / Massachusetts / Tropical Storm Warnings in 2011
Tropical Storm Warning 1009, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this tropical storm warning at Aug 26, 2011, 5:33 PM EDT for 13 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2011, 5:33 PM EDT (21:33 UTC)
- Expired
- Aug 28, 2011, 11:04 PM EDT
- In force
- 54 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this tropical storm warning went out at Aug 26, 5:13 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 26, 5:13 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT FRI AUG 26 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL PROVIDE DRY WEATHER TONIGHT. HURRICANE IRENE
WILL BRING SIGNIFICANT DAMAGE IN SEVERAL FORMS THIS WEEKEND. HIGH
PRESSURE WILL BRING DRY WEATHER THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK FOR THE RECOVERY FROM THE HURRICANE.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
500 PM DISCUSSION...
OTHER THAN FAIR WEATHER CLOUDS DOTTING THE SKY THIS AFTERNOON...DRY
CONDITIONS CONTINUED ACROSS THE REGION. TEMPS REACHED THE LOWER-MID
80S ACROSS INLAND AREAS EXCEPT HOLDING IN THE UPPER 70S ACROSS N
CENTRAL MA/SW NH AS WELL AS THE OUTER CAPE AND NANTUCKET. EXPECT
CLOUDS TO MELT AWAY WITH SUNSET FOR A MAINLY CLEAR SKY.
AS HIGH PRES CONTINUES TO WEAKEN AS IT MOVES OFF THE MAINE COAST
THIS EVENING...MID AND HIGH CLOUDS WILL START TO PUSH N WELL AHEAD
OF THE SLOWLY APPROACHING HURRICANE IRENE. MAY ALSO SEE SOME LOW
CLOUDS WORKING INTO THE S COAST...MAINLY AFTER MIDNIGHT. PATCHY FOG
WILL ALSO DEVELOP...ESPECIALLY AFTER MIDNIGHT.
IT WILL BE A MUGGY NIGHT WITH LOWS MAINLY IN THE 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
CONDITIONS WILL DETERIORATE DURING THE DAY AS SPIRAL BANDS WELL
AHEAD OF HURRICANE IRENE WORK UP THE COAST DURING THE DAY. MAY SEE
BETWEEN 0.25 AND 0.5 INCHES OF RAIN ESPECIALLY ACROSS N CT/RI/SE MA
AS THESE BANDS BRING LOCALLY HEAVY DOWNPOURS. WILL NOT BE SURPRISED
TO SEE SCT TSTMS AS THE BANDS WORK ONSHORE AS WELL. IT WILL BE MUGGY
WITH DAYTIME HIGHS IN THE 70S WITH A FEW SPOTS TOUCHING 80.
SATURDAY NIGHT...
EXPECT CONDITIONS TO BECOME HAZARDOUS AS IRENE CONTINUES TO SLOWLY
PUSH TOWARD THE REGION. EXPECT RAIN TO FALL HEAVILY AT TIMES DURING
THE NIGHT WITH AN ISOLD TSTM POSSIBLE. WINDS WILL SHIFT TO E-SE AND
WILL QUICKLY INCREASE FROM S-N OVERNIGHT TO AT LEAST TROPICAL STORM
FORCE WITH HURRICANE FORCE GUSTS LIKELY ESPECIALLY AFTER MIDNIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
***HURRICANE/TROPICAL STORM WARNINGS ISSUED AS FORECAST CONFIDENCE
INCREASES ON THE TRACK OF IRENE AND ITS SIGNIFICANT IMPACTS IN
SEVERAL FORMS THIS WEEKEND***
IMPACTS...
1) VERY STRONG TO DAMAGING WINDS - ESPECIALLY ON THE EAST SIDE OF
THE STORM
2) VERY HEAVY RAIN WITH MODERATE TO MAJOR FLOODING - ESPECIALLY
ALONG AND WEST OF THE STORM TRACK
3) LARGE AND POTENTIAL DESTRUCTIVE STORM SURGE/COASTAL FLOODING
ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND
4) HIGH SURF AND DANGEROUS RIP CURRENTS HAVE ALREADY ARRIVED ON
SOUTH FACING OCEAN BEACHES OF RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS AND WILL INCREASE OVER THE WEEKEND
5) A FEW WEAK TORNADOES ARE POSSIBLE ON THE NORTH AND NORTHEAST SIDE
OF IRENE.
MODEL PREFERENCES AND OVERVIEW...
12Z MODELS CONTINUE TO CONVERGE ON A STORM TRACK ACROSS
WESTERN-CENTRAL LONG ISLAND SUNDAY AFTERNOON AND THEN INTO CENTRAL
CT AND MA SUNDAY EVENING. THE ECMWF IS ON THE WESTERN EDGE OF THIS
ENVELOPE WITH A STORM TRACK ALONG THE NJ COAST INTO NYC. THE GFS IS
ON THE EASTERN EDGE OF THE GUIDANCE WHILE THE 12Z NAM IS CLOSER TO
THE ECMWF WITH ITS TRACK. IRENE IS STILL 36-48 HRS AWAY FROM
HITTING SOUTHERN NEW ENGLAND SO ITS STILL TOO EARLY TO LOCK INTO A
SINGLE MODEL SOLUTION. HOWEVER WE ARE GIVING MORE WEIGHT TO THE 12Z
NAM.
DESPITE LANDFALL LIKELY OCCURRING SOUTHWEST OF NEW ENGLAND ACROSS
LONG ISLAND AND THEN CENTRAL CT...A VERY SIGNIFICANT AND POTENTIALLY
DAMAGING EVENT IS STILL EXPECTED ACROSS SOUTHERN NEW ENGLAND AS
IRENE/S WIND FIELD EXTENDS WELL TO THE EAST OF ITS CENTER. THEREFORE
THE HURRICANE AND TROPICAL STORM WATCHES HAVE BEEN UPGRADED TO
WARNINGS GIVEN THE INCREASED CONFIDENCE OF THE STORM TRACK.
HURRICANE WARNINGS ARE NOW IN EFFECT FOR THE ENTIRE SOUTH COAST OF
MASSACHUSETTS AND RHODE ISLAND...INCLUDING ALL OF CAPE COD TO
SAGAMORE BEACH. FROM SAGAMORE BEACH NORTHWARD TO THE MERRIMACK
RIVER TROPICAL STORM WARNINGS ARE IN EFFECT.
THE HEAVIEST RAIN CONTINUES TO APPEAR TO FALL LATE SAT NIGHT INTO
SUNDAY. THE 12Z MODELS HAVE CONTINUED THE FASTER TREND FROM THE 00Z
RUN WITH IRENE MAKING LANDFALL ANYWHERE FROM NYC EASTWARD ACROSS OF
LONG ISLAND AROUND 2 PM SUNDAY AND MOST LIKELY AS A CATEGORY 1
HURRICANE.
DETAILED HAZARDS...
1) VERY STRONG TO DAMAGING WIND GUSTS - ESPECIALLY ON THE EAST SIDE:
AS MENTIONED EARLIER...MODEL CONSENSUS FAVORS IRENE MAKING LANDFALL
AS A CATEGORY 1 HURRICANE. MODEL SPREAD AND UNCERTAINTY IS
DECREASING REGARDING TRACK AND INTENSITY. THUS BASED ON MODEL
CONSENSUS LANDFALL IS STILL EXPECTED SOMEWHERE FROM NYC EASTWARD
INTO CENTRAL LONG ISLAND AND THEN INTO CENTRAL-EASTERN CT...BUT
STILL MORE THAN 36 HOURS OUT SO SLIGHT SHIFTS EAST OR WEST IN STORM
TRACK ARE EXPECTED. HOWEVER MODELS HAVE BEEN CONVERGING ON THIS
TRACK NOW SEVERAL RUNS/CYCLES SO OUR FORECAST CONFIDENCE IS ABOVE
AVERAGE FOR VERY STRONG TO DAMAGING WINDS EAST OF THE CENTER. THIS
PLACES EASTERN CT/RI AND EASTERN MA IN THE HIGHEST WIND THREAT AREA
DURING THE DAY SUNDAY AND ALSO SUNDAY NIGHT ON THE BACKSIDE AS IRENE
PULLS AWAY. THUS THE POTENTIAL FOR WIDESPREAD AND LONG DURATION
POWER
OUTAGES FROM DOWN TREES AND LIMBS EXISTS.
2) LARGE AND POTENTIALLY DESTRUCTIVE STORM SURGE/COASTAL FLOODING:
COASTAL FLOODING IS EXPECTED ACROSS BOTH COASTS AS A RESULT OF
HURRICANE IRENE. HOWEVER THE AREA OF EXTREME CONCERN IS ALONG THE
SOUTH COAST AND FOR BOTH THE SUNDAY MORNING AND EVENING TIDES. THIS
HAS THE POTENTIAL TO BE A VERY DANGEROUS AND LIFE THREATENING
COASTAL FLOOD EVENT. WHETHER THIS COMES TO FRUITION WILL DEPEND
UPON THE EXACT TRACK AND TIMING. THIS REMAINS A DIFFICULT FORECAST
AS THE TIME DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS ONLY 6
HOURS. THEREFORE THE TIMING OF IRENE AND ITS WIND FIELD IS
EXTREMELY CRITICAL IN DETERMINING THE COASTAL FLOOD THREAT. HOWEVER
PEOPLE LIVING ON THE SOUTH COAST SHOULD BE PREPARED FOR A POTENTIAL
DANGEROUS COASTAL FLOOD THREAT. THE GREATEST RISK FOR INUNDATION
APPEARS IN THE UPPER PORTIONS OF NARRAGANSETT AND BUZZARDS BAYS AS
THE STORM SURGE GETS CHANNELED/FUNNELED UP THE BAYS. FOR SOUTH
OCEAN COMMUNITIES INUNDATION PLUS LARGE WAVE ACTION ON TOP OF THE
SURGE WILL POSE A RISK TO ANY SHORELINE STRUCTURES.
3) HEAVY RAIN WITH MODERATE TO MAJOR FLOODING POSSIBLE: THE FLOOD
WATCH CONTINUES FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT FOR ALL BUT
THE CAPE AND ISLANDS. GOOD MODEL AGREEMENT ON 4 TO 8 INCHES OF
STORM TOTAL RAINFALL WITH 2-4 INCHES ACROSS RI AND EASTERN
MA...POSSIBLY LESS OVER CAPE COD. THERE IS A LOW PROBABILITY OF
ISOLATED AMOUNTS OF 10 INCHES IN THE CT RVR VLY GIVEN THE UPSLOPE
COMPONENT AND EVIDENCE OF A FRONTAL STRUCTURE DEVELOPING FROM IRENE
NORTHWARD INTO THE CT RVR VLY. THIS WOULD RESULT IN MODERATE TO
MAJOR URBAN AND RIVER FLOODING TO PARTS OF THE REGION. AT THIS
POINT...INTERIOR SOUTHERN NEW ENGLAND ESPECIALLY THE CT RVR VLY IS
AT GREATEST RISK FOR MORE SERIOUS FLOODING. NONETHELESS...THE
BOSTON TO PROVIDENCE CORRIDOR STILL HAS THE POTENTIAL FOR
SIGNIFICANT URBAN/POOR DRAINAGE FLOODING.
4) HIGH SURF AND DANGEROUS RIP CURRENTS:
SWELLS FROM IRENE ARE ALREADY IN THE SOUTHERN NEW ENGLAND WATERS
WITH ROUGH SURF AND MODERATE TO STRONG RIPS BEING OBSERVED AT SOUTH
FACING OCEAN BEACHES. THESE CONDITIONS WILL BECOME PROGRESSIVELY
WORSE SATURDAY AND ESPECIALLY SUNDAY. DESPITE IMPROVING WEATHER
EXPECTED MON VERY DANGEROUS CONDITIONS WILL PERSIST.
5) A FEW WEAK AND SHORT LIVED TORNADOES ARE POSSIBLE:
HURRICANE IRENE WILL HAVE THE POTENTIAL TO PRODUCE A FEW WEAK
SHORT-LIVED TORNADOES MAINLY ON THE NORTH AND NORTHEAST SIDE OF THE
SYSTEM. IN FACT...IF THIS DID OCCUR THERE PROBABLY WOULD NOT EVEN
BE THUNDER. THIS MAINLY A RESULT OF EXTREME DIRECTIONAL AND SPEED
SHEAR.
TIDES...
SOUTH NEW ENGLAND SHORELINE
HIGH TIDE...AROUND 8 AM SUNDAY
LOW TIDE...AROUND 2 PM SUNDAY
HIGH TIDE...AROUND 8 PM SUNDAY
SOUTHEAST NEW ENGLAND SHORELINE
HIGH TIDE...AROUND MIDDAY SUNDAY
LOW TIDE...AROUND 6 PM SUNDAY
HIGH TIDE...AROUND 12 AM MONDAY
EAST NEW ENGLAND SHORELINE
HIGH TIDE...AROUND 11 AM SUNDAY
LOW TIDE...AROUND 6 PM SUNDAY
HIGH TIDE...AROUND 12 AM MONDAY
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THIS EVENING...
GENERALLY VFR AS HIGH PRESSURE LINGERS OVER THE REGION. DIURNAL
CUMULUS THROUGH EARLY EVENING WITH AREAS OF GREATER THAN 50 PERCENT
SKY COVER. CLOUD BASES ARE ABOUT 500 FEET EITHER SIDE OF 3000...SO
SOME SPOTS MAY BRIEFLY HAVE MVFR CEILINGS. HIGH CONFIDENCE.
TONIGHT...
VFR...BUT WITH AREAS OF IFR DEVELOPING AFTER MIDNIGHT IN FOG AS
HUMIDITY INCREASES. HIGH CONFIDENCE.
SATURDAY...
VFR IN THE MORNING...LOWERING TO MVFR IN THE AFTERNOON IN CEILINGS
AND SHOWERS. MODERATE TO HIGH CONFIDENCE.
SATURDAY NIGHT AND SUNDAY...
CONDITIONS LOWERING TO IFR-LIFR AS HURRICANE IRENE APPROACHES.
SUSTAINED EAST WINDS REACH 40 KNOTS TOWARD 12Z SUNDAY WITH EAST TO
SOUTHEAST WINDS AT 50 KNOTS BY MIDDAY. IRENE WILL MOVE ACROSS CT AND
WESTERN/CENTRAL MASS SUNDAY AFTERNOON/EVENING WITH WEST TO SOUTHWEST
WINDS BY 00Z/SUNDAY EVENING. MODERATE CONFIDENCE.
KBOS TERMINAL...
GENERALLY VFR TONIGHT AND SATURDAY MORNING. BRIEF PERIOD OF MVFR
VSBYS POSSIBLE IN LIGHT FOG LATE TONIGHT. CEILINGS LOWERING TO MVFR
SATURDAY AFTERNOON AND TO IFR/LIFR SATURDAY NIGHT. INITIAL SHOWERS
POSSIBLE SATURDAY AFTERNOON WITH THE MORE SUBSTANTIAL
SHOWERS/DOWNPOURS SATURDAY NIGHT. SUSTAINED EAST WINDS TO 40 KNOTS
DEVELOP SUNDAY MORNING WITH GUSTS 50-60 KNOTS. WINDS BECOME SOUTH
BY SUNDAY EVENING AND WEST DURING SUNDAY NIGHT. MODERATE TO HIGH
CONFIDENCE.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT...
MODERATE CONFIDENCE. EXPECT MVFR-IFR CONDITIONS EARLY...THEN WILL
IMPROVE AS THE BACK EDGE OF THE HURRICANE PULLS AWAY. SCT SHOWERS
MAY LINGER ACROSS S NH AFTER MIDNIGHT WITH LOCAL MVFR CIGS/VSBYS.
OTHERWISE...SHOULD SEE CONDITIONS IMPROVE TO VFR.
MONDAY THROUGH WEDNESDAY...MEDIUM TO HIGH CONFIDENCE VFR.
&&
.MARINE...
TONIGHT...
WINDS WILL BECOME SOUTHERLY BUT WILL REMAIN AROUND 15 KT. SEAS WILL
BEGIN TO BUILD ACROSS THE SOUTHERN COAST TO 5-8 FT DUE TO THE SWELLS
FROM HURRICANE IRENE.
SATURDAY...
S-SE WINDS WILL BEGIN TO INCREASE DURING THE AFTERNOON. SEAS WILL
CONTINUE TO BUILD WITH HIGHER SOUTHERLY SWELLS.
SATURDAY NIGHT...
S-SE WINDS WILL INCREASE TO TROPICAL STORM FORCE MAINLY AFTER
MIDNIGHT. SEAS WILL BUILD TO AS HIGH AS 14 FEET ON THE SOUTHERN
WATERS WITH HIGHER SOUTH SWELLS.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY AND SUNDAY NIGHT...
HURRICANE WATCHES HAVE BEEN ISSUED FOR ALL OUR MARINE ZONES. IRENE
WILL LIKELY BRING HURRICANE FORCE WINDS ALONG WITH SEAS BETWEEN 25
AND 35 FEET ACROSS THE OUTER WATERS. MARINERS SHOULD RETURN TO PORT
SATURDAY EVENING AS THIS WILL BE AN EXTREME AND LIFE THREATENING
STORM.
MONDAY...
WINDS SHIFT TO W AND DIMINISH THROUGH THE DAY AS THE REMNANTS OF
IRENE MOVE AWAY. HOWEVER...SEAS WILL REMAIN WELL ABOVE SMALL CRAFT
CRITERIA BUT WILL SLOWLY SUBSIDE.
TUESDAY AND WEDNESDAY...
EXPECT LIGHT N WINDS. SEAS WILL REMAIN AROUND 5 FEET ON THE OUTER
WATERS THROUGH MOST OF TUESDAY...THEN WILL SUBSIDE.
&&
.TROPICAL...
PREPAREDNESS GUIDES...ALONG WITH THE LATEST HURRICANE FORECAST
INFORMATION...ARE AVAILABLE ON OUR WEBSITE AT
HTTP:/WWW.WEATHER.GOV/BOSTON /ALL IN LOWERCASE/.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR CTZ002>004.
TROPICAL STORM WARNING FOR CTZ002>004.
MA...FLOOD WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR MAZ002>021-026.
HURRICANE WARNING FOR MAZ020>024.
TROPICAL STORM WARNING FOR MAZ002>019-026.
NH...FLOOD WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR NHZ011-012-015.
TROPICAL STORM WATCH FOR NHZ011-012-015.
RI...FLOOD WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR RIZ001>008.
HURRICANE WARNING FOR RIZ002-004>008.
TROPICAL STORM WARNING FOR RIZ001-003.
MARINE...HURRICANE WARNING FOR ANZ231>237-254>256.
TROPICAL STORM WARNING FOR ANZ230-250-251.
&&
SYNOPSIS...EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...NOCERA/RLG
AVIATION...WTB/EVT
MARINE...NOCERA/RLG/EVT
TROPICAL...STAFFHazardous weather outlook, Aug 26, 5:31 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 531 AM EDT FRI AUG 26 2011 NHZ011-012-015-270945- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 531 AM EDT FRI AUG 26 2011 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WATCHES MAY BE REQUIRED FOR THE REGION IN THE NEXT 12 HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-270945- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 531 AM EDT FRI AUG 26 2011 ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-016-019>021-RIZ002-004>007-270945- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 531 AM EDT FRI AUG 26 2011 ...HURRICANE WATCH IN EFFECT... ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>006-008>014-017-018-026-RIZ001-003-270945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- WESTERN KENT RI- 531 AM EDT FRI AUG 26 2011 ...TROPICAL STORM WATCH IN EFFECT... ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WATCH. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-270945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 531 AM EDT FRI AUG 26 2011 ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:00 PM EDT | Special Weather Statement | BOX | Hampden | 60 min |
| Aug 25, 9:16 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 93 min |
| Aug 25, 9:36 PM EDT | Special Weather Statement | BOX | Hampden | 54 min |
| Aug 26, 12:58 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 26, 3:10 AM EDT | Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 63 hr |
| Aug 26, 5:10 AM EDT | Hurricane Watch | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 12 hr |
| Aug 26, 5:10 AM EDT | Tropical Storm Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 30 hr |
| Aug 26, 5:33 PM EDT | Hurricane Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 42 hr |
| Aug 25, 10:25 PM EDT | Special Weather Statement | BOX | Kent, Providence | 35 min |
Nearby
Tropical Storm Warnings in Massachusetts, 2011Tropical Storm Warnings in Rhode Island, 2011Tropical Storm Warnings in Connecticut, 2011Every tropical storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.